... to control my life... Have been on paxil 40-60 mgs for 17 years ,as well as clonazapam 1 mg bid and buspar 15 mgs bid... My doctor wants to try wellbutrin at a low dose and really scared ... But the depression is out of control.. Is anyone else on this combo and how does it work for you ? Thxs
Good morning Tina, I am going to suggest you read some interesting facts about Paxil & the discontinuation of this drug. It's a long read, but very important. I am going to point out certain headlined areas I think you need to read since you are going to be switching to a diferent antidepressant. 1. Warnings: paragraphs 7,8 & 9. Precautions General: Discontinuation of Paxil, 3. Adverse Reactions: Associated with the discontinuation of Paxil, & 4. Paxil Dosage & Administration, Discontinuation of Treatment with Paxil. Just click on this in blue & read throughly. https://www.drugs.com/pro/paxil.html Also I am giving you the info about wellbutrin highlighted in blue also.Please read the 1. Clinical Trials for Major Depressive Disorder, 2. Indications & usage for wellbutrin, 3.
Information for Patients ( I reccomend you read all of this) but most important What else do I need to know about anitdepressant medications. https://www.drugs.com/pro/wellbutrin.html Not trying to scare you away from either of these drugs, & hope you are seeing a psychiatrist that is prescribing each of these meds as it's very important to know how to dose down from the paxil & start the wellbutrin. I believe this is why Pledge asked you if you are going to be weaned down from the Paxil. A psychiatrist knows this info, & sometimes PCP's try to prescribe these type of meds, but doesn't have all the facts about interreactions & such. I hope this info helps you. My husband has been on Paxil & it didn't help him either, & is now on zoloft & wellbutrin. It has greatly helped his depression. Sometimes it takes more than one med to get the results needed for depression, & it is very important that you know & understand how these drugs work & can interreact with one another. Please speak with your doctor about any questions you may have about the weaning of the paxil if he feels it is necessary. Wishing you well, & hope this info doesn't overwhelm you. Best of luck to you, & I hope you get to feeling better...
Hello. Well I have been suffering from depression and anxiety my whole life. It seems like one thing after another happened consistently my whole life. Like the death of my Mother, Father, and Sister to severe problems with my children. Abusive marriage and so on. I went to my psychiatrist, who was new, day before yesterday. He wanted me to start from the very beginning, when I could first remember, and tell him every detail of my life up until now. And I'm 43. Not only was he a little surprised at how much I had been through, but rehashing everything brought a realization to me too, just how much had happened in my life. I said to the doctor I didn't know if I had more anxiety or depression. He said... Oh my goodness you have both and their constantly feeding off each other. I have to agree with Pledge and Mary about the Paxil. I took it and had negative side effects and it did nothing for my depression. I am on a combination that really helps me now. I take two antidepressant's. Pristiq and Wellbutrin. I take a mood stabilizer called Lamictal, and Klonopin for anxiety/panick disorder. I was so leary at first adding another antidepressant. I just didn't want to be on another drug. But the one wasn't cutting it. I was still uncontrollably crying all of the time. And I didn't want my little boy seeing that. I didn't want to feel that. But adding the Wellbutrin and Lamictal was the best thing I ever did. I cannot begin to tell you how much better I feel. My boys, my hubby, everyone tells me how great I sound. Better than they have ever heard me. My older boys 18 and 21 have told me recently that they feel like they can actually have a relationship with me now. I cried. I didn't realize I was sooo depressed that they didn't feel like they could have a relationship with me before. You're depression doesn't have to stay out of control, like I allowed mine to be far too long. I'm not saying to get on the same meds I am on. I'm saying that the Paxil just isn't cutting it for you, and you need a good psychiatrist that knows what he's doing to help you girl. It always breaks my heart when someone writes in and say their depression is out of control. I feel for you. But there is hope. So much hope for you. You have to be strong, and you have to want to get better. Get determined to find the right meds for you. And you will. Never let depression get the best of you and steal years from you. Fight it. I'm here if you need me. Anytime. Take care, hon. You're not alone. We're here for you. Ruthie
I have had 4 depressions. Two major ones where I was admited to hospital. The last one was really bad. Was there for 6 months before they found that Manerix and Lithium combo worked for me. You need to ask your psychiatrist to change your meds completely if nothing ever works for you. Don't give up there has to be something that works for your body. I can say I have been depression free for 5 years now. I have my life back and my family and am very happy. I am even starting a part time job in a few days after being off for 6 years. You need to take control of your meds and be firm with your doctors. It is your life not his.
Good luck and take care,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Nov 2012 • 7 answers
Panic Disorder - I have suffered with panic attacks and depression for years, and after 3 years off?
Posted 28 Nov 2012 • 4 answers
Posted 13 Nov 2014 • 1 answer
Posted 28 Dec 2015 • 0 answers
Posted 10 days ago • 4 answers